| Model Number |
9735560 |
| Medical Device Problem Codes |
Thermal Decomposition of Device (1071); Mechanical Problem (1384); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3: the catheter was returned to the manufacturer for analysis.Analysis found that the catheter had a burnt tip.Analysis found that the reported event was related to an mechanical issue.H6: fdm b01, fdr c07, and fdc d02 are applicable to the hardware analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the pump was only working in the extremes.It was set to low and did not allow water out, or high and too much fluid.It seemed that the low flow of fluid resulted in two melted catheters.During the ablation the surgeon noticed it heating up too quickly, and there was no saline return.Upon setup and prior to the laser being turned on, there was saline return.The surgeon examined the 10mm laser fiber and found that the tip had melted.The surgeon performed a test dose at 30%, and then went up to 65%.The surgeon then placed a second 10mm catheter and completed the ablation.At the end of the case, the surgeon noticed a small amount of blood in the saline tubing on the catheter and found that the tip of that catheter had a small amount of charring.The tip had also melted.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.